R.M. GABRIELSON, M.D.
To the editor: Ellrodt and coworkers (1) have performed an important service by calling attention to the problem of neutropenia (granulocytopenia), a known adverse effect of procainamide therapy. Although their article emphasizes an apparent increase in incidence of neutropenia, no explanation is offered. Perhaps the rate of occurrence merits discussion.
Patient compliance with the newer sustained-release procainamide dosage (every 6 h) is undoubtedly far greater than with the former conventional dosage (every 3 h). It has been suggested that procainamide prescribing is becoming more aggressive; daily dosages of 4 g, or more are not uncommon. The most important point, however,
Learn more about subscription options.
Register Now for a free account.
GABRIELSON R. Procainamide and Neutropenia. Ann Intern Med. 1984;100:766–767. doi: 10.7326/0003-4819-100-5-766_2
Download citation file:
Published: Ann Intern Med. 1984;100(5):766-767.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only